Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 18, 2005, 1:05 AM CDT for Oneida County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2005, 1:05 AM CDT (06:05 UTC)
- Expired
- Jul 18, 2005, 1:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 180 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 180607 SVRGRB WIC085-180645- /O.NEW.KGRB.SV.W.0076.050718T0605Z-050718T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 105 AM CDT MON JUL 18 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN THIS INCLUDES THE CITY OF RHINELANDER * UNTIL 145 AM CDT * AT 101 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED 10 MILES SOUTH OF WILLOW RESERVOIR...OR ABOUT 21 MILES SOUTHWEST OF RHINELANDER...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARSHAW BY 115 AM... GOODNOW AND HAZELHURST BY 120 AM... RHINELANDER BY 125 AM... LAKE TOMAHAWK BY 130 AM... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4557 9003 4555 8928 4586 8912 4588 8990 $$ ECKBERG
2 follow-up statements
000 WWUS53 KGRB 180622 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 121 AM CDT MON JUL 18 2005 WIC085-180645- /O.CON.KGRB.SV.W.0076.000000T0000Z-050718T0645Z/ ONEIDA WI- 121 AM CDT MON JUL 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CDT FOR ONEIDA COUNTY... AT 116 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR HARSHAW...OR ABOUT 14 MILES WEST OF RHINELANDER...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MC NAUGHTON BY 125 AM... LAKE TOMAHAWK BY 130 AM... SUGAR CAMP BY 140 AM... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4569 8990 4555 8928 4586 8912 4588 8990 $$ ECKBERG
000 WWUS53 KGRB 180636 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 134 AM CDT MON JUL 18 2005 WIC085-180645- /O.CON.KGRB.SV.W.0076.000000T0000Z-050718T0645Z/ ONEIDA WI- 134 AM CDT MON JUL 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CDT FOR ONEIDA COUNTY... AT 131 AM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR MC NAUGHTON...OR ABOUT 11 MILES NORTHWEST OF RHINELANDER...MOVING NORTHEAST AT 45 MPH. ANOTHER THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND WAS LOCATED 3 MILES WEST OF ENTERPRISE. THE SEVERE THUNDERSTORMS WILL BE NEAR SUGAR CAMP AND MONICO BY 140 AM. SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4569 8990 4555 8928 4586 8912 4588 8990 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:00 PM CDT, 10 hours 5 minutes earlier.
Area forecast discussion, Jul 17, 3:00 PM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT SUN JUL 17 2005 .SHORT TERM...TNGT AND MON. MAIN FCST CONCERN WL BE ON PCPN CHCS THIS EVENING AND THEN LTR TNGT WHEN CDFNT APPROACHES. THE 18Z MSAS SFC ANALYSIS PLACED THE CDFNT FROM NW MN S-SW INTO NW KS. DEW PTS AHD OF THE FNT HAD RISEN INTO THE MID 60S TO LWR 70S WITH THE EXCEPTION BEING OVR ERN WI WHERE DEW PTS WERE IN THE LWR 60S. RADAR MOSAIC SHOWED CONVECTION HAVING A HARD TIME GETTING STARTED AS ATM WAS CAPPED. ISOLATED CONVECTION HAD DEVELOPED OVR CNTRL WI DUE TO INCREASED INSTABILITY AND WEAKER CAP. EXPECT THE CNTRL WI CONVECTION TO WEAKEN EARLY THIS EVENING AS DAYTIME HEATING DIMINISHES. THE CDFNT IS PROGGED TO WORK ACROSS MOST OF WI LTR TNGT AND RESIDE ROUGHLY FROM IMT-LSE BY 12Z MON. ANTICIPATE CONVECTION ALONG THE FNT TO PUSH INTO WRN WI THIS EVENING AND REACH CNTRL WI SHORTLY AFTER MIDNGT. PBLM FOR ANY NEEDED WIDESPREAD RAINFALL IS THE TIME OF THE FROPA (DURING THE NGT) AS ATM TYPICALLY STABLIZES. IN ADDITION...BETTER DYNAMICS APR TO SPLIT AS THE FNT APPROACHES WITH GOOD Q-G FORCING AHD OF THE SHRTWV TROF PEELING NORTH AND FAVORABLE UPR JET LIFT SHIFTS TO OUR SOUTH. BEST LIKELIHOOD OF PCPN APRS TO BE OVR THE WRN THIRD OF THE FCST AREA SO WL BUMP THEIR POPS UP TO LIKELY CATEGORY. WL THEN TIER PCPN DOWN TO ONLY 30% OVR ERN WI. ANOTHER MILD NGT WITH INCREASING CLDS AND SOME WND THRU THE OVRNGT HRS. DO NOT PLAN TO STRAY FAR FROM GUID. WL NEED TO LEAVE CHC POPS OVR THE SE HALF OF THE FCST AREA INTO MON MORNING TIL THE FNT CLEARS THE AREA. EXPECT SOME SUNSHINE DURING THE AFTERNOON AND WITH THE MILD START TO THE DAY...TEMPS SHOULD BE ABLE TO REACH THE 80S. DRIER AIR A LITTLE SLOWER PUSHING INTO WI ON MON SO HAVE RAISED DEW PTS A COUPLE OF DEGS FROM PREV FCST. WNDS SHOULD BE ABLE TO MIX ESP ACROSS N-CNTRL WI WHERE CLEARING TO TAKE PLACE FIRST. MOST LOCATIONS WL BE IN THE 15 TO 20 MPH RANGE BY AFTERNOON. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. ZONAL FLOW PATTERN WILL CONTINUE OVER THE NORTHERN STATES THROUGH THE PERIOD WITH MAIN BAND OF WESTERLIES IN SOUTHERN CANADA EARLY IN PERIOD...LIFTING NORTH AS EAST- WEST RIDGE OVER SOUTHERN STATES BUILDS NORTH. MAINLY DRY PERIOD EXPECTED WITH TEMPERATURES AOA NORMAL. SURFACE HIGH TO BUILD IN MON NIGHT WITH TEMPS COOLING BACK TO NORMAL VALUES FOR TUE. THE HIGH EXPECTED TO SHIFT WEST ON WED WITH RETURN FLOW BEGINNING BY LATER AFTERNOON. AGAIN IT APPEARS THAT MODELS TOO FAST ON RECOVERY OF DEW POINTS FOLLOWING THE HIGH FOR LATER WED/BRING LOW OR MID 70 DEW POINTS INTO NORTH CENTRAL WI BY 00Z THU. CWA APPEARS WILL BE IN BETWEEN TWO SYSTEMS WEDNESDAY NIGHT. LOW MOVING THROUGH CENTRAL CANADA DRAGGING COLD FRONT SOUTH AND LOW PRESSURE OVER CENTRAL PLAINS. BOTH MODELS GENERATE LARGE BULLS-EYES OF PCPN EITHER NORTH OR SOUTH OF THE CWA. GIVEN DYNAMICS OR MOISTURE AVAILABILITY ARE NOT OVERLY IMPRESSIVE AND GIVEN THE CURRENT DRY PATTERN WILL STAY WITH PREVIOUS 20 POPS IN GRIDS...KEEPING MENTION OF PCPN OUT OF TEXT ATTM. HIGH AGAIN QUICKLY MOVES IN FOR THU AFTN AND FRI. FRONT RETURNS NORTH SAT AS A WARM FRONT LINGERING OVER AREA THROUGH SUN. WILL DRAG SMALL 30 POPS INTO SUN. WENT WITH WARMER MOS GUIDANCE FOR HIGHS THROUGH PERIOD...GIVEN 850 TEMPS WELL INTO THE TEENS WED THROUGH SUN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 17, 11:45 AM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SUN JUL 17 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID WEATHER WILL CONTINUE THIS AFTERNOON ACROSS ALL OF NORTHEAST WISCONSIN. HEAT INDICES COULD RISE TO AROUND 100 ACROSS MUCH OF THE AREA. STRENUOUS OUTDOOR ACTIVITIES SHOULD BE AVOIDED UNDER SUCH CONDITIONS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTH-CENTRAL WISCONSIN TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD OF A COLD FRONT THAT WILL PUSH INTO THE AREA TONIGHT. THE STORMS ARE EXPECTED TO WEAKEN AS THEY PUSH EAST. SOME OF THE STORMS COULD STILL BE SEVERE WHEN THEY REACH NORTH-CENTRAL WISCONSIN DURING THE LATE EVENING. THE RISK OF SEVERE WEATHER IS GENERALLY NORTHWEST OF A LINE FROM WISCONSIN RAPIDS TO IRON MOUNTAIN MICHIGAN...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE ACROSS NORTH-CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH-CENTRAL WISCONSIN LATE THIS EVENING OR OVERNIGHT. LMZ521-522-541>543-564-181645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD OF A COLD FRONT THAT WILL PUSH INTO THE AREA TONIGHT. THE STORMS ARE EXPECTED TO WEAKEN AS THEY PUSH EAST. THEY COULD PRODUCE GUSTY WINDS OVER THE BAY OF GREEN BAY AND WESTERN LAKE MICHIGAN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. KALLAS WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:37 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 38 min |
| Jul 18, 1:47 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 45 min |
| Jul 18, 3:32 AM CDT | Severe Thunderstorm Warning | GRB | Calumet | 22 min |
| Jul 18, 3:50 AM CDT | Special Marine Warning | GRB | 115 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.